Alert archive / Iowa / Tornado Warnings in 2022

Tornado Warning 5, NWS Des Moines, IA

March 5, 20224 counties in Iowa

NWS Des Moines, IA issued this tornado warning at Mar 5, 2022, 4:34 PM CST for 4 counties in Iowa. It was in force for 41 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 5, 2022, 4:34 PM CST (22:34 UTC)
Expired
Mar 5, 2022, 5:15 PM CST
In force
41 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Dallas County, IA, Madison County, IA, Polk County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 38 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 5, 4:35 PM CSTTORNADOWinterset, IATORNADO ONGOING WITH DEBRIS S OF WINTERSET - MULTIPLE REPORTS VIA TRAINED SPOTTER AND EMERGENCY MANAGERS.
Mar 5, 4:48 PM CSTTORNADO2 Ssw Winterset, IATORNADO DAMAGE IN WINTERSETT TO SHED REPORTED VIA TWITTER.
Mar 5, 4:50 PM CSTTORNADO1 Wsw Winterset, IATORNADO DAMAGE REPORT VIA SPOTTER NETWORK - BARNS DESTROYED AND HOUSES BADLY DAMAGED IN WINTERSET (SN#52266).
Mar 5, 4:51 PM CSTTORNADO2 Ese Winterset, IATORNADO DAMAGE REPORTED VIA SPOTTER NETWORK - TREE DAMAGE AND MINOR DAMAGE TO A HOME AT THIS LOCATION. (SN#52267).
Mar 5, 4:55 PM CSTHAIL 0.251 W West Des Moines, IAPEA SIZED HAIL REPORT VIA TRAINED SPOTTER PK1011.
Mar 5, 5:00 PM CSTTORNADO1 Sse Winterset, IATORNADO DAMAGE REPORT VIA SPOTTER NETWORK - 12 TREES SNAPPED BRANCHES SNAPPED, PATH A COUPLE HUNDRED YARDS WIDE ON CLARK TOWER ROAD 1/2 MILE NORTH OF ST CHARLES ROAD SOUTH OF WINTERSET, IOWA (SN#52268).
Mar 5, 5:07 PM CSTTORNADO3 Nw Martensdale, IASTORM CHASER REPORT OF TORNADO DAMAGE ALONG I-35 AND 2 MILES N OR RT. 92 VIA TWITTER.
Mar 5, 5:09 PM CSTTORNADONorwalk, IAMULTIPLE REPORTS OF TORNADO ON THE GROUND VIA PUBLIC AND FIRE FIGHTER CONFIRMED IN NORWALK.
Mar 5, 5:12 PM CSTTORNADO3 N Patterson, IATORNADO DAMAGE REPORT VIA SPOTTER NETWORK - THERE IS DAMAGE TO A STRUCTURE HERE AS WELL AS EXTENSIVE TREE DAMAGE IN THIS AREA (SN#52270).
Mar 5, 5:12 PM CSTTORNADOSpring Hill, IATORNADO ONGOING REPORT VIA SPOTTER NETWORK - LARGE RAIN WRAPPED MULTI VORTEX TORNADO ON THE GROUND 2 MILES NORTH OF MY LOCATION MOVING NE (SN#52269).
Mar 5, 5:20 PM CSTTORNADO2 Se Norwalk, IATORNADO DAMAGE REPORT VIA SPOTTER NETWORK - APPARENT DAMAGE TO SEVERAL HOUSES AND STRUCTURES JUST SOUTH OF HWY G24 AND R57 IN NORWALK. APPARENT TORNADO PATH (SN#52271).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 5, 2:04 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2022-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2022-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

174 
WFUS53 KDMX 052234
TORDMX
IAC049-121-153-181-052315-
/O.NEW.KDMX.TO.W.0005.220305T2234Z-220305T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Des Moines IA
434 PM CST Sat Mar 5 2022

The National Weather Service in Des Moines  has issued a

* Tornado Warning for...
  Southwestern Polk County in central Iowa...
  Northeastern Madison County in south central Iowa...
  Southeastern Dallas County in central Iowa...
  Northern Warren County in south central Iowa...

* Until 515 PM CST.
    
* At 434 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Winterset, moving northeast at 50 mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  West Des Moines, Norwalk, Windsor Heights, Des Moines Int'l 
  Airport, Southridge Mall, Des Moines, Carlisle, Principal Park, 
  Iowa Events Center, Drake Stadium And Knapp Center, Pleasant Hill 
  and Iowa State Fairgrounds.

This includes the following highways...
 Interstate 35 between mile markers 54 and 71.
 Interstate 80 between mile markers 134 and 137.
 Interstate 235 between mile markers 3 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4124 9398 4137 9408 4168 9360 4144 9339
TIME...MOT...LOC 2234Z 236DEG 45KT 4131 9406 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

Donavon
4 follow-up statements
568 
WWUS53 KDMX 052239
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
439 PM CST Sat Mar 5 2022

IAC049-121-153-181-052315-
/O.CON.KDMX.TO.W.0005.000000T0000Z-220305T2315Z/
Polk IA-Madison IA-Dallas IA-Warren IA-
439 PM CST Sat Mar 5 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
SOUTHWESTERN POLK...NORTHEASTERN MADISON...SOUTHEASTERN DALLAS AND
NORTHERN WARREN COUNTIES...
        
At 439 PM CST, a confirmed large and extremely dangerous tornado was
located over Winterset, moving northeast at 50 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Des Moines, West Des Moines, Indianola, Norwalk, Pleasant Hill,
Winterset, Windsor Heights, Carlisle, Saylorville, Southridge Mall,
Iowa State Fairgrounds, Principal Park, Des Moines Int'l Airport,
Drake Stadium And Knapp Center, Iowa Events Center, Hartford,
Martensdale, Cumming, Patterson and Bevington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4124 9398 4137 9408 4168 9360 4144 9339
TIME...MOT...LOC 2239Z 236DEG 45KT 4135 9399 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN

$$

Donavon
268 
WWUS53 KDMX 052251
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
451 PM CST Sat Mar 5 2022

IAC049-121-153-181-052315-
/O.CON.KDMX.TO.W.0005.000000T0000Z-220305T2315Z/
Polk IA-Madison IA-Dallas IA-Warren IA-
451 PM CST Sat Mar 5 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
SOUTHWESTERN POLK...NORTHEASTERN MADISON...SOUTHEASTERN DALLAS AND
NORTHERN WARREN COUNTIES...
    
At 451 PM CST, a confirmed large and extremely dangerous tornado was
located 7 miles northwest of Avenue Of The Saints Event Center, or 8
miles east of Winterset, moving northeast at 45 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado. Damage has been 
         reported near the Winterset area and just south.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Des Moines, West Des Moines, Indianola, Norwalk, Pleasant Hill,
Windsor Heights, Carlisle, Saylorville, Southridge Mall, Iowa State
Fairgrounds, Principal Park, Des Moines Int'l Airport, Drake Stadium
And Knapp Center, Iowa Events Center, Hartford, Martensdale, Cumming,
Patterson, Bevington and Spring Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4128 9391 4141 9400 4168 9360 4144 9339
TIME...MOT...LOC 2251Z 238DEG 39KT 4139 9387 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN

$$

Donavon
762 
WWUS53 KDMX 052258
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
458 PM CST Sat Mar 5 2022

IAC049-121-153-181-052315-
/O.CON.KDMX.TO.W.0005.000000T0000Z-220305T2315Z/
Polk IA-Madison IA-Dallas IA-Warren IA-
458 PM CST Sat Mar 5 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
SOUTHWESTERN POLK...NORTHEASTERN MADISON...SOUTHEASTERN DALLAS AND
NORTHERN WARREN COUNTIES...
    
At 457 PM CST, a confirmed large and extremely dangerous tornado was 
located near Norwalk, moving northeast at 45 mph. This tornado will 
be near Norwalk soon. Please take shelter immediately if you are in 
Norwalk.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible. 

Locations impacted include...
Des Moines, West Des Moines, Indianola, Norwalk, Pleasant Hill,
Windsor Heights, Carlisle, Saylorville, Southridge Mall, Iowa State
Fairgrounds, Principal Park, Des Moines Int'l Airport, Drake Stadium
And Knapp Center, Iowa Events Center, Hartford, Martensdale, Cumming,
Patterson, Bevington and Spring Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4128 9391 4141 9400 4168 9360 4144 9339
TIME...MOT...LOC 2257Z 238DEG 39KT 4142 9379 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN

$$

Donavon
138 
WWUS53 KDMX 052314
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
514 PM CST Sat Mar 5 2022

IAC049-121-153-181-052323-
/O.EXP.KDMX.TO.W.0005.000000T0000Z-220305T2315Z/
Polk IA-Madison IA-Dallas IA-Warren IA-
514 PM CST Sat Mar 5 2022

...THE TORNADO WARNING FOR SOUTHWESTERN POLK...NORTHEASTERN
MADISON...SOUTHEASTERN DALLAS AND NORTHERN WARREN COUNTIES WILL
EXPIRE AT 515 PM CST...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However a tornado 
warning remains in effect for parts of Polk, Jasper and Northern 
Warren counties until 545 pm CST.

A Tornado Watch remains in effect until 800 PM CST for central and
south central Iowa.

LAT...LON 4128 9391 4141 9400 4168 9360 4144 9339
TIME...MOT...LOC 2313Z 242DEG 34KT 4148 9363 

$$

Donavon

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Mar 5, 2:49 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 5, 2:49 PM CST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
249 PM CST Sat Mar 5 2022

.DISCUSSION.../Tonight through Saturday/
Issued at 248 PM CST Sat Mar 5 2022

Key Messages:

- Severe weather possible through this evening, then windy at
  times tonight.
- Light snow Sunday night into Monday morning, mainly southeast.
- Potential widespread snowfall around Thursday.

An active early spring weather pattern is underway. A large 500 mb
trough stretches from the plains of central Canada southwestward
down the Rockies and into the Las Vegas region. A strong leading
impulse that ejected out of the trough has closed off as its
moving near the Nebraska/South Dakota border this afternoon. At
the surface a cyclone has rapidly developed on the leading flank
of the 500 mb trough and is rocketing northeastward from
northeastern Kansas into Iowa, producing several waves of
thunderstorms with a potential for severe weather and tornadoes
from southwestern into central and south central Iowa in the next
several hours. The surface low and its trailing cold front and
attendant storms should sweep out of our service area later in the
evening, likely exiting our east around 02Z or so, after which
strong northwest winds will spread across the region, pumping in
colder air with some light wraparound precipitation in the form of
a wintry mix briefly affecting our northwestern and northern
counties tonight, but with little accumulation. Ongoing wind
advisory looks solid, but did push back the start time a couple
hours due to a bit slower evolution of the system than previously
forecast.

Sunday will be cool but quiet in Iowa, but by late in the day the
bulk of the vorticity associated with the southern extent of the
500 mb trough will have moved from the southwestern U.S. up into
the High Plains, and will subsequently scrape across Iowa and
Missouri later Sunday night into Monday morning. As it does so, it
will spread light precipitation across much of the state, but
mainly the southeast two thirds or so. Forecast soundings show
snow much more persistently today, as opposed to previous runs
indicating more potential for freezing rain at times, and have
trended the forecast to all snow for the event. Even so,
accumulations are expected to remain light, around an inch or two
in our southeast. The impacts should be minor, but if the snow
lingers into the Monday morning commute it may result in some
slick roads.

From midday Monday through Tuesday night a respite is in store,
with benign and dry weather and temperatures rebounding into the
40s on Tuesday afternoon. By Wednesday however, a large 500 mb
gyre will be set up over Hudson Bay, with a broad trough swinging
around its southwest flank into the northern U.S. Rockies. As this
rotates eastward it will affect our region later in the week, with
long range models painting a swath of accumulating snowfall right
across Iowa between Wednesday night and Thursday night. Forecast
temperatures and soundings indicate snow as the most likely
precipitation type, but there may be an opportunity for a rain mix
in southern Iowa if temperatures warm enough on Thursday. Will
refine the forecast for this system in the coming days.
Regardless, the passage of the aforementioned trough and
subsequent northwesterly steering flow will send temperatures
plummeting by the end of the week, with Friday afternoon highs
likely only in the 20s to perhaps lower 30s - well below seasonal
normals. Winter is not done yet folks.

&&

.AVIATION.../For the 18Z TAFS through 18Z Sunday afternoon/
Issued at 1138 AM CST Sat Mar 5 2022

Scattered thunderstorms and areas of low ceilings will produce
periodic IFR or lower conditions at the terminals this afternoon
and evening, which are described using VC and TEMPO groups in the
18Z TAFs. Amendments are likely based on short term convective
trends. The storms will move out around 00-02Z or so, after which
lingering MVFR ceilings will affect primarily the northern
terminals tonight before clearing out. Strong WNW winds are also
forecast overnight and may create LLWS and crosswind issues on
some runways, especially those with N-S orientation.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 8 PM this evening to 3 AM CST Sunday for
IAZ034>039-044>050-057>062-070>075-081>086-092>097.

&&

DISCUSSION...Lee
AVIATION...Lee
Hazardous weather outlook, Mar 5, 12:25 PM CST, 4 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
1225 PM CST Sat Mar 5 2022

IAZ004>007-015>017-023>028-033>039-044>050-057-058-070-061830-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Cass-
1225 PM CST Sat Mar 5 2022

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

There is a slight risk for severe weather later this afternoon
into early this evening. Damaging wind gusts, tornadoes, and hail
will be possible during this timeframe.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Rainfall from the Saturday storms will runoff into area rivers
and cause within bank rises. Where river ice remains, particularly
over northern Iowa, it is possible ice jams could develop and
cause localized flooding Sunday or early next week.

A wintry mix and snow is possible Sunday night into Monday. At
least minor snow accumulations are possible with the highest
confidence in accumulations over southeastern Iowa.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed this afternoon and early evening.

IAZ059>062-071>075-081>086-092>097-061830-
Dallas-Polk-Jasper-Poweshiek-Adair-Madison-Warren-Marion-Mahaska-
Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-
Wayne-Appanoose-Davis-
1225 PM CST Sat Mar 5 2022

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

There is an enhanced risk for severe weather later this afternoon
into early this evening. Damaging wind gusts, tornadoes, and hail
will be possible during this timeframe.

A Wind Advisory is in effect for central and southern Iowa
tonight. Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Rainfall from the Saturday storms will runoff into area rivers
and cause within bank rises. Where river ice remains, particularly
over northern Iowa, it is possible ice jams could develop and
cause localized flooding Sunday or early next week.

A wintry mix and snow is possible Sunday night into Monday. At
least minor snow accumulations are possible with the highest
confidence in accumulations over southeastern Iowa.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed this afternoon and early evening.

In the hours before

Local storm report, Mar 5, 4:09 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
409 PM CST SAT MAR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             4 W ORIENT              41.20N 94.49W
03/05/2022  E1.00 INCH       ADAIR              IA   PUBLIC

            HAIL REPORT OF 1 INCH VIA SPOTTERNETWORK W
            OF ORIENT SN#52260.

&&

AV
Local storm report, Mar 5, 4:16 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
416 PM CST SAT MAR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             3 ENE ORIENT            41.22N 94.36W
03/05/2022  E2.50 INCH       ADAIR              IA   TRAINED SPOTTER

            SPOTTER REPORT OF ONGOING TENNIS BALL HAIL
            EAST NORTHEAST OF ORIENT.

&&

AV
Local storm report, Mar 5, 4:20 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
420 PM CST SAT MAR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TORNADO          1 NW CROMWELL           41.05N 94.48W
03/05/2022                   ADAMS              IA   STORM CHASER

            STORM CHASER REPORT OF TORNADO NW OR
            CROMWELL VIA TWITTER.

&&

AV
Local storm report, Mar 5, 4:23 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
423 PM CST SAT MAR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     HAIL             1 NW ORIENT             41.21N 94.43W
03/05/2022  E2.00 INCH       ADAIR              IA   STORM CHASER

            2+ INCH HAIL REPORT VIA STORM CHASER ON
            TWITTER NW OR ORIENT, IA.

&&

AV
Local storm report, Mar 5, 4:25 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
425 PM CST SAT MAR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             ORIENT                  41.20N 94.41W
03/05/2022  E2.00 INCH       ADAIR              IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORT OF 2 INCH HAIL IN
            ORIENT, IA SN#52263.

&&

AV
Local storm report, Mar 5, 4:27 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
427 PM CST SAT MAR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     FUNNEL CLOUD     6 WSW MACKSBURG         41.19N 94.30W
03/05/2022                   ADAIR              IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORT OF A FUNNEL CLOUD 6
            MILES WEST SOUTHWEST OF MACKSBURG, IA
            SN#52264.

&&

AV

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 3:32 AM CSTWind AdvisoryDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 31 more23 hr
Mar 5, 3:45 AM CSTSpecial Weather StatementDMXAdair, Cass45 min
Mar 5, 4:36 AM CSTSpecial Weather StatementDMXAdair, Guthrie39 min
Mar 5, 8:50 AM CSTSpecial Weather StatementDMXRinggold25 min
Mar 5, 9:25 AM CSTSpecial Weather StatementDMXClarke, Decatur, Lucas50 min
Mar 5, 9:49 AM CSTSpecial Weather StatementDMXMonroe26 min
Mar 5, 12:51 PM CSTSpecial Weather StatementDMXAdair24 min
Mar 5, 1:10 PM CSTSpecial Weather StatementDMXMadison, Polk35 min
Mar 5, 1:37 PM CSTSpecial Weather StatementDMXJasper23 min
Mar 5, 1:51 PM CSTSpecial Weather StatementDMXMarshall24 min
Mar 5, 2:00 PM CSTSevere Thunderstorm WarningDMXJasper, Marshall25 min
Mar 5, 2:08 PM CSTSpecial Weather StatementDMXBlack Hawk, Bremer, Grundy52 min
Mar 5, 2:17 PM CSTSpecial Weather StatementDMXTama28 min
Mar 5, 2:35 PM CSTSpecial Weather StatementDMXBlack Hawk25 min
Mar 5, 3:17 PM CSTSevere Thunderstorm WarningDMXAdams, Taylor, Union43 min
Mar 5, 3:22 PM CSTTornado WarningDMXAudubon, Cass12 min
Mar 5, 3:26 PM CSTTornado WarningDMXAdams, Taylor49 min
Mar 5, 3:33 PM CSTSevere Thunderstorm WarningDMXAudubon27 min
Mar 5, 3:36 PM CSTTornado WarningDMXAdair, Adams, Taylor, Union39 min
Mar 5, 3:48 PM CSTSevere Thunderstorm WarningDMXAdair, Adams, Cass27 min
Mar 5, 4:11 PM CSTTornado Warning Tornado observedDMXAdair, Madison, Union35 min
Mar 5, 4:53 PM CSTSevere Thunderstorm WarningDMXDallas, Madison, Polk37 min
Mar 5, 4:56 PM CSTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Wayne34 min
Mar 5, 5:03 PM CSTTornado WarningDMXDecatur, Lucas, Wayne27 min
Mar 5, 5:05 PM CSTTornado Warning Tornado observedConsiderable damage threatDMXJasper, Polk, Warren40 min
Mar 5, 5:13 PM CSTSevere Thunderstorm Warning Considerable damage threatDMXDecatur, Lucas, Wayne32 min
Mar 5, 5:16 PM CSTTornado WarningDMXDecatur, Wayne29 min
Mar 5, 5:19 PM CSTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Story41 min
Mar 5, 5:23 PM CSTTornado Warning Tornado observedConsiderable damage threatDMXClarke, Decatur, Lucas, Wayne37 min
Mar 5, 5:35 PM CSTTornado Warning Tornado observedConsiderable damage threatDMXJasper, Marshall40 min
Mar 5, 5:36 PM CSTTornado WarningDMXAppanoose, Lucas, Wayne24 min
Mar 5, 5:52 PM CSTTornado Warning Tornado observedConsiderable damage threatDMXLucas, Marion, Monroe23 min
Mar 5, 5:53 PM CSTSevere Thunderstorm WarningDMXJasper, Marion, Marshall, Polk, Warren41 min
Mar 5, 5:53 PM CSTTornado WarningDMXAppanoose, Monroe, Wayne37 min

Nearby

Tornado Warnings in Iowa, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.